MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK CORONARY; CATHETER, CORONARY, ATHERECTOMY
Model Number DBEC-125
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 03/29/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D4: the udi number is not known as the part and lot number were not provided.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
Ecl-101-020 - it was reported a diamondback 360 coronary orbital atherectomy device (oad) was used to treat a 80% stenosed, heavily calcified proximal circumflex artery (lcx) and a 90% stenosed, heavily calcified distal circumflex artery (cx).Two low speed treatments were performed in the lcx and one low speed treatment was performed in the distal cx.There were no device issues or patient complications noted post orbital atherectomy treatment.The clinical event committee reviewed the images and concluded that the use of the diamondback 360 coronary orbital atherectomy device may have contributed a myocardial infarction.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported patient myocardial infarction and serious injury appear to be related to operational context.In this case it is likely that the reported patient myocardial infarction and serious injury are a result of the patient¿s disease severity combined with use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.D4: updated device information: h4: updated manufacturing date.H6: codes 4118, 3233, and 11 no longer apply.
 
Event or Problem Description
(b)(4) - it was reported a diamondback 360 coronary orbital atherectomy device (oad) was used to treat a 80% stenosed, heavily calcified proximal circumflex artery (lcx) and a 90% stenosed, heavily calcified distal circumflex artery (cx).Two low speed treatments were performed in the lcx and one low speed treatment was performed in the distal cx.There were no device issues or patient complications noted post orbital atherectomy treatment.The clinical event committee reviewed the images and concluded that the use of the diamondback 360 coronary orbital atherectomy device may have contributed a myocardial infarction.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information received, the investigation determined that the reported patient myocardial infarction and serious injury appear to be related to operational context.In this case it is likely that the reported patient myocardial infarction and serious injury are a result of the patient¿s disease severity combined with use techniques employed; however, since the device was not returned this could not be confirmed.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.H6: catalog number updated.
 
Event or Problem Description
Ecl-101-020: it was reported a diamondback 360 coronary orbital atherectomy device (oad) was used to treat an 80% stenosed, heavily calcified proximal circumflex artery (lcx) and a 90% stenosed, heavily calcified distal circumflex artery (cx).Two low speed treatments were performed in the lcx and one low speed treatment was performed in the distal cx.There were no device issues or patient complications noted post orbital atherectomy treatment.The clinical event committee reviewed the images and concluded that the use of the diamondback 360 coronary orbital atherectomy device may have contributed a myocardial infarction.

Brand Name
DIAMONDBACK CORONARY
Common Device Name
CATHETER, CORONARY, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21950171
Report Number3004742232-2025-00118
Device Sequence Number13042082
Product Code MCX
UDI-Device Identifier10852528005787
UDI-Public(01)10852528005787(17)210131(10)255527
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P130005
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberDBEC-125
Device Catalogue Number70058-13
Device Lot Number255527
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer05/05/2025
07/08/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date05/30/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Patient SexMale
Patient Weight71 KG
Patient EthnicityNon Hispanic
Patient RaceWhite